Side Effects from Mirena IUD

posted 3 years ago in Wellness
Post # 3
Member
2062 posts
Buzzing bee
  • Wedding: August 2012

@missgeegee:  All forms of birth control may affect sex drive. I had Mirena and didn’t notice anything. However, each person will be different.

Post # 4
Member
10748 posts
Sugar Beekeeper
  • Wedding: February 2014

I had no side effects for the first few months, but then I started breaking out and nothing would fix it. I have never in my life had issues with my skin so that was unacceptable. I removed the Mirena and went back to normal within a couple weeks, and have been normal since. It’s too bad because it was awesome not having to remember my Nuva Ring and refill prescriptions 🙁 but it wasn’t worth it.

Post # 6
Member
4043 posts
Honey bee

@missgeegee:  Nope. No weight gain, no decreased libido. I have had Mirena inserted twice and have had it for a total of 7 years so far. No issues.

Post # 7
Member
209 posts
Helper bee
  • Wedding: September 2015

I have one that I have been wanting to have removed.

Weight gain, not great skin, depression, pelvic pain.

I got it because the one-time fee was a lot cheaper than BC. Now it is less expensive again and I am going to do the nuvaring again I think.

Post # 8
Member
112 posts
Blushing bee
  • Wedding: March 2014

My only side effect has been a decreased libido. I will be getting it out right after the wedding though and hope to see it go back up again!

Post # 9
Member
1867 posts
Buzzing bee
  • Wedding: March 2013

I’ve had two Mirenas over the last 9 years with no such side effects, but hormones affect everyone differently. The hormones in the Mirena are localized so usually most women don’t experience side effects or don’t have particularly strong side effects, but it can be a bit different for other women.

Have you had other changes going on that might partially explain a decrease in your sex drive? Lots of stress, big life events, poor health, etc?

Post # 10
Member
989 posts
Busy bee

@missgeegee:  I was the opposite, I found my sex drive increased. My skin also broke out but my doctor gave me an antibiotic acne cream which cleared my skin up. About a year after having it, I broke out in spots – all over arms, legs and abdomen. Since that point, the spots are now concentrated on my tummy, backside and thighs – I have no idea if this is related to the IUD or not. It’s due to be replaced in a couple of months.

Post # 12
Member
1515 posts
Bumble bee
  • Wedding: June 2013

@missgeegee:  I’ve had my Mirena for 4 years so far and my sex drive has def. dropped. We still have a lot of sex (DH is a rabbit haha) but I also have that issue that im indifferent to it, I want to want it more LOL. Once we’re going at it, it’s good but I rarely inititate and I kind feel bad. I’ve also had a hard time losing weight while on it – cant say I noticed any major weight gain(ive gained some but I dont think its related).

I’ve also noticed, that in the last year my period has started to return – not full force and not every month but it’s def. more then spotting and requires a tampon (TMI? sorry).

I’ve been debating taking it out and seeing if that fixes the issues but I’m torn because I do love of convenience of it and AF is still lighter then it was without it…

 

Post # 13
Member
958 posts
Busy bee

My only major side effect has been abdominal pain.  I had a Mirena about five or six years ago, and had abdominal pain the whole time I had it in (about 8 months).  After it was removed, the pain went away.  Got another one about three months ago because another medication that I’m now on renders most other borth control methods ineffective (Yay! Not.) and the IUD was one of the only options left, aside from condoms, which I absolutely do not trust and will not rely on.  Once again, having the abdominal pain.  Basically, I cramp.  It’s not constant, and it’s not super intense, but it is annoying.

Post # 15
Member
958 posts
Busy bee

@missgeegee:  I don’t have PMS symptoms, so I don’t correlate the cramps with that.  I also never had menstrual cramps associated with my period, which is part of why the cramping post-IUD insertion is so annoying.  The cramping is regular (I seem to have at least one or two 30-60 second long twinges every day, often more) and does not seem to have any connection to when I would normally be getting my period.  I have it every day.

Post # 16
Member
1287 posts
Bumble bee

I’ve had Mirena out for over a  year now and I’m still suffering side effects.  I’ve looked into seeing if I can take some kind of legal action. I have a friend that is a lawyer and he’s looking into a few things for me to see if we can get around a few issues.  Medical issues have been well documented since I’ve had it inserted.  I can’t discuss those right now. But I didn’t like Mirena.  I’m glad I had it removed.  I had my tubes tied instead because I know I’m done having children. 

Good luck!

 

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors